MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED ADULT HEATED WALL REUSABLE BREATHING CIRCUIT; BTT

FISHER & PAYKEL HEALTHCARE LIMITED ADULT HEATED WALL REUSABLE BREATHING CIRCUIT; BTT
Model Number 900MR810
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in taiwan reported, via a fisher & paykel healthcare (f&p) field representative, that fifteen 900mr810 adult heated wall reusable breathing circuit's were damaged.There was no patient involvement as the issue was found whilst the circuit was not in use on a patient.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint 900mr810 adult heated wall reusable breathing circuit's were received at fisher & paykel healthcare (f&p) new zealand, where they were visually inspected and fault replication was attempted.Results: visual inspection of the complaint circuits confirmed that helix delamination had occurred near the chamber end cuff.Two of the fifteen circuits also had helix delamination near the patient end cuff.Two tests were run to attempt to replicate the helix delamination.First, a temperature test was run to determine if the use of pasteurization to clean the circuits could have caused the reported damage.A sample 900mr810 adult heated wall reusable breathing circuit was soaked in water at 90°c overnight to simulate pasteurization.This test did not replicate the reported event.Second, two 900mr810 adult heated wall reusable breathing circuit samples were intentionally pulled and twisted to simulate harsh handling.This test did not replicate the reported event.Conclusion: we are unable to determine the cause of the reported event.However, it is most likely caused by physical damage due to impact during transportation of the device.All 900mr810 adult heated wall reusable breathing circuits are visually inspected and pressure tested prior to being released for distribution.Any circuits that fail are rejected.This suggests the reported damaged occurred after the subject breathing circuit was released for distribution.The user instructions that accompany the 900mr810 adult heated wall reusable breathing circuit state the following: inspect circuit before re-use, do not use if the circuit shows signs of deterioration, such as cracks, tears, or damage"."perform a pressure and leak test on the breathing system, and check for occlusions, before connecting to a patient"."do not cover the circuit with materials such as blankets, towels or bed linen"."disconnect tube by handling end connectors only, do not pull or twist tubing, as this may cause damage".
 
Event or Problem Description

Brand Name
ADULT HEATED WALL REUSABLE BREATHING CIRCUIT
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618-2216
9494534000
MDR Report Key15965601
Report Number9611451-2022-01155
Device Sequence Number5107519
Product Code BTT
UDI-Device Identifier09420012432247
UDI-Public(01)09420012432247(10)2102033904(11)220214
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K131957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900MR810
Device Catalogue Number900MR810
Device Lot Number2102033904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown